Kentucky, 2014Damaging Winds and High Wind in Kentucky, December 24, 2014
December 24, 2014 · NWS JKL · 12 events in 8 counties and zones
Strong winds downed trees and caused structural damage across portions of eastern Kentucky on December 24, 2014. A round of severe thunderstorms also caused wind damage during the early evening hours of Christmas Eve across portions of the area.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds downed trees and caused structural damage across portions of eastern Kentucky on December 24, 2014. A round of severe thunderstorms also caused wind damage during the early evening hours of Christmas Eve across portions of the area. Pike county suffered the most during the event, with several reports of downed trees coming from around the county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Dec 24, 1:58 PM EST, 12 minutes earlier.
Area forecast discussion, Dec 24, 1:58 PM EST, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
158 PM EST WED DEC 24 2014
.UPDATE...
ISSUED AT 158 PM EST WED DEC 24 2014
THE COLD FRONT IS MOVING INTO OUR AREA...NOW LOCATED NEAR KEKQ AND
JUST WEST OF KLEX. TEMPERATURES HAVE SOARED INTO THE UPPER 60S OUT
AHEAD OF THE BOUNDARY...THANKS TO SOME HOLES IN THE PRECEDING MID AND
HIGH LEVEL CLOUD DECK. A NICE BAND OF SHOWERS HAVE CONTINUED TO
DEVELOP ALONG AND BEHIND THE COLD FRONT. HAVE TAKEN POPS UP TO
CATEGORICAL IN THE WEST...AND THEN ALLOWED FOR A GRADUAL DIMINISHMENT
AS THE LINE COMES EAST AS THE FRONT STARTS TO SHEAR OUT WITH TIME.
UPDATES HAVE BEEN SENT.
UPDATE ISSUED AT 1103 AM EST WED DEC 24 2014
THE COLD FRONT IS CURRENTLY ALIGNED FROM IN/OH BORDER DOWN THROUGH
NEAR CENTRAL KENTUCKY...HAVING JUST PASSED THROUGH BWG...BUT STILL
SLIGHTLY WEST OF SDF. PLENTY OF SHOWER ACTIVITY IS FILLING IN ALONG
AND BEHIND THE FRONT...AND HAVE BEEFED UP POPS TO LIKELY FOR MOST AS
IT MAKES IT WAY TOWARDS EASTERN KENTUCKY THIS AFTERNOON. ALSO ADDED A
FEW MORE COUNTIES TO THE WIND ADVISORY...MAINLY HIGHLIGHTING
ELEVATIONS ABOVE 1500 FEET...CLOSER TO THE STRONGER WINDS OCCURRING
ALOFT. SPC STILL HIGHLIGHTS A MARGINAL THREAT OF STRONGER WIND GUSTS
ASSOCIATED WITH MORE INTENSE SHOWERS OR ISOLATED THUNDERSTORMS...SO
WILL CONTINUE TO ADVERTISE THIS POSSIBILITY ACROSS MUCH OF THE AREA
AS WELL IN THE HWO. UPDATES HAVE BEEN SENT.
UPDATE ISSUED AT 648 AM EST WED DEC 24 2014
UPDATED TO LOWER POPS THIS MORNING AS SOUTHEAST FLOW CONTINUES TO
STRENGTHEN WITH CLOUD HEIGHTS CONTINUING TO GO UP. THEY ARE NOW OVER
10KFT. THUS...CHANCES FOR MEASURABLE RAIN ARE DECREASING THROUGH THE
MORNING HOURS. BEST CHANCE OF RAIN STILL LOOKS TO COME WITH THE COLD
FRONT AS IT CROSSES THE AREA THIS AFTERNOON. LATEST HI-RES MODELS
CONTINUE TO SHOW THE POSSIBILITY OF A FEW THUNDERSTORMS AS THE FRONT
PUSHES ACROSS OUR AREA. SHOULD WARM UP NICELY GIVEN THE SOUTHEAST
FLOW AND LIMITED LOW CEILINGS THIS MORNING. WOULDN'T BE SURPRISED TO
SEE US GET EVEN WARMER THAN THE FORECAST CURRENTLY REFLECTS.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 316 AM EST WED DEC 24 2014
AREA OF LOW PRESSURE IS NOW STARTING TO MAKE ITS MOVE NORTH ACROSS
CENTRAL KENTUCKY...AND WILL END UP OVER SOUTHEAST MICHIGAN BY THIS
EVENING. STRONG LIFT ASSOCIATED WITH THE LOW PRESSURE SYSTEM WILL
SPREAD ACROSS THE AREA THROUGH DAYBREAK WITH RAIN BECOMING WIDESPREAD
ONCE AGAIN AFTER A BRIEF LULL OVER THE PAST FEW HOURS. HRRR AND RAP
ARE IN GOOD AGREEMENT THAT THIS LIFT WILL EXIT TO THE NORTH BY 9 OR
10 AM...WITH ANOTHER LULL IN PRECIPITATION EXPECTED THROUGH MIDDAY.
WITH THE MIDDAY LULL IN PRECIPITATION...HIGHS WILL WARM INTO THE 60S
FOR ONE MORE DAY.
FINALLY AS THE LOW SHIFTS NORTH THOUGH...A STRONG COLD FRONT WILL
PUSH EAST ACROSS THE AREA THIS AFTERNOON. WITH THE MILD
TEMPERATURES...WE MAY GENERATE SOME WEAK INSTABILITY TO SUPPORT
CONVECTIVE SHOWERS DEVELOPING ALONG THE FRONT AS IT PUSHES ACROSS THE
AREA. WHILE THUNDER CHANCES REMAIN LOW...CANNOT RULE OUT SOME THUNDER
WITH THE STRONGER CELLS...ESPECIALLY ACROSS NORTHERN KENTUCKY. GIVEN
THE ABUNDANCE OF MID LEVEL DRY AIR...AND STRONG 850MB WINDS AROUND 45
KNOTS...WE COULD SEE THE POTENTIAL FOR SOME HIGHER WINDS TO GET MIXED
DOWN WITH THE SHOWERS. HOWEVER...EVEN WITHOUT THE CONVECTIVE SUPPORT
FOR WINDS...THE SYNOPTIC SETUP BEHIND THE FRONT SHOULD SUPPORT 40+
MPH WINDS...ESPECIALLY ACROSS THE NORTHERN HALF OF THE AREA.
THUS...WILL GO AHEAD WITH A WIND ADVISORY FOR THE NORTHERN HALF OF
THE AREA. CONDITIONS ARE MORE MARGINAL FARTHER SOUTH...BUT A WIND
ADVISORY FOR THE HIGH TERRAIN NEAR THE VIRGINIA BORDER ALSO SEEMS IN
ORDER GIVEN THE STRONG WINDS AT 850MB. BEST THREAT FOR THE HIGHER
WINDS WILL BE AFTER 17Z AND BEFORE 03Z TONIGHT.
CONDITIONS WILL QUITE DOWN SOME THIS EVENING AS SUBSIDENCE SPREADS IN
BEHIND THE DEPARTING FRONT. HOWEVER...A SHORTWAVE TROUGH WILL PUSH
EAST ACROSS THE AREA LATE TONIGHT...WITH THE MOISTURE DEPTH
INCREASING TO SUPPORT SOME LIGHT RAIN/DRIZZLE. COLDER AIR WILL ALSO
BE SPILLING INTO THE AREA TONIGHT BEHIND THE FRONT. WHILE MOST AREAS
WILL STAY MILD ENOUGH FOR JUST RAIN...THE HIGHER TERRAIN IN THE
SOUTHEAST WILL SUPPORT SOME SNOW CHANCES. IN FACT...CONDITIONS ALIGN
GOOD ENOUGH TONIGHT WE COULD SEE A LIGHT COATING OF SNOW ON THE HIGH
TERRAIN ABOVE 2500 FEET LATE TONIGHT.
HEIGHTS WILL BE QUICK TO BUILD BACK ACROSS THE AREA ON CHRISTMAS.
CLOUDS MAY BE STUBBORN THROUGH THE FIRST HALF OF THE DAY...BUT WE
SHOULD DEFINITELY SEE A DECREASING TREND THROUGH THE AFTERNOON AND
EVENING AS THE RIDGE CENTERS ITSELF OVER THE REGION. HIGHS WILL
STRUGGLE TO WARM GIVEN THE ABUNDANCE OF CLOUDS THROUGH THE FIRST HALF
OF THE DAY...SO PLAN TO KEEP HIGHS LIMITED TO THE LOW TO MID 40S WITH
30S ON THE HIGHER TERRAIN IN THE SOUTHEAST.
.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 420 AM EST WED DEC 24 2014
THE PERIOD IS EXPECTED TO BEGIN WITH A CLOSED UPPER LOW CONTINUING TO
DEPART TO THE NORTHEAST OF THE REGION WITH UPPER LEVEL RIDGING
BUILDING ACROSS THE AREA AT THE START OF THE PERIOD. FURTHER TO THE
WEST A TROUGH IS EXPECTED TO EXTEND FROM THE NORTHERN PLAINS SOUTH
INTO THE SOUTHERN ROCKIES AND NORTHERN MEXICO. SFC AND UPPER LEVEL
RIDGING WILL GRADUALLY WORK ACROSS THE AREA FOR THU NIGHT INTO FRIDAY
AND THEN DEPART TO THE EAST FRIDAY NIGHT INTO SATURDAY. MEANWHILE A
SHORTWAVE TROUGH IS ANTICIPATED TO EJECT FROM THE WESTERN TROUGH
ACROSS THE PLAINS TOWARD THE GREAT LAKES FROM FRIDAY INTO SATURDAY.
THIS WILL LEAD TO GRADUALLY LOWERING HEIGHTS ACROSS THE GREAT LAKES
AND OH VALLEY AND A COLD FRONT DROPPING TOWARD THE REGION TO START
THE WEEKEND. THIS SHOULD BEGIN THE START OF AN UNSETTLED PERIOD.
OVER TIME...A RATHER BROAD TROUGH IS EXPECTED TO DEVELOP FROM CENTRAL
CANADA SOUTH INTO THE ROCKIES AND THEN EAST INTO THE EASTERN CONUS.
MODELS VARY FROM RUN TO RUN AND MODEL TO MODEL WITH THE HANDLING OF
INDIVIDUAL SHORTWAVES IN WEST SOUTH TO SOUTHWEST FLOW DURING THIS
PERIOD AND THE INTERACTION WITH A BAROCLINIC ZONE...THE FRONT THAT
MOVES INTO THE AREA EARLY IN THE WEEKEND...RESULTING IN SFC WAVES
DEVELOPING ALONG THE FRONT. THE ECMWF IS GENERALLY SLOWER BRINGING
THIS FRONT ACROSS THE AREA AND IS ALSO STRONGER AND FURTHER SOUTHEAST
WITH A SFC WAVE SUN NIGHT INTO MONDAY. AS THIS LAST SYSTEM DEPARTS AN
ARCTIC BOUNDARY SHOULD APPROACH THE AREA TUE OR WED.
DUE TO AN OVERALL LACK OF COLDER AIR FOR MOST OF THE PERIOD...MUCH OF
THE PRECIPITATION SHOULD FALL AS RAIN...ALTHOUGH SOME SNOW MAY MIX IN
ON SUNDAY NIGHT INTO EARLY ON MONDAY IN THE HIGHEST TERRAIN AND NORTH
OF THE MTN PARKWAY. A MIX OF RAIN AND SNOW WILL REMAIN POSSIBLE INTO
THE DAY ON TUESDAY AS WE HELD ONTO SLIGHT CHANCE POPS TO ACCOUNT FOR
THE ECMWF RUN. BOTH THE GFS AND ECMWF RUNS SUPPORT A WET END TO THE
WEEKEND.
AS FOR TEMPERATURES...THE PATTERN FAVORS A RIDGE VALLEY TEMPERATURE
SPLIT ON THU NIGHT AS SKIES WILL HAVE CLEARED OR SHOULD BE CLEARING
AS SFC AND UPPER LEVEL RIDGING WORK INTO THE AREA. A RELATIVELY DRY
AIR MASS AND A DOWNSLOPE COMPONENT SHOULD LEAD TO A RATHER MILD DAY
ON FRIDAY...ESPECIALLY FOR VALLEYS NEAR THE VA BORDER. THE DEPARTING
RIDGE SHOULD AGAIN FAVOR MILDER LOWS ON FRI NIGHT...BUT YET ANOTHER
RIDGE/VALLEY SPLIT. SATURDAY SHOULD AGAIN BE MILD AHEAD OF THE
BOUNDARY. WITH THE BAROCLINIC ZONE OVER OR NEAR THE REGION A
GENERALLY NW TO SOUTH OR SOUTHEAST GRADIENT IN TEMPERATURES IS
ANTICIPATED FOR THE REMAINDER OF THE PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 158 PM EST WED DEC 24 2014
VFR CONDITIONS OUT AHEAD OF THE COLD FRONT WILL QUICKLY CRASH TO MVFR
AND EVENTUALLY IFR FROM WEST TO EAST THROUGH THE REST OF THIS
AFTERNOON...WITH A 2-3 HOUR PERIOD OF SHOWERS. SUSTAINED SOUTH TO
SOUTHWEST WINDS OF 10 TO 15 KTS...WITH GUSTS UP TO 25 KTS...WILL TURN
TO THE WEST AT 10 TO 25 KTS...WITH GUSTS IN THE 25 TO KTS RANGE.
THESE HIGHER WINDS WILL LAST AN HOUR OR SO BEFORE THE GUSTS SETTLE
BACK DOWN TO AROUND 20 KTS THROUGH THIS EVENING. ONCE THE FRONTAL
SHOWERS EXIT OFF TO THE EAST THIS EVENING...SOME LIGHTER PRECIPTATION
WILL BE POSSIBLE OVERNIGHT. WSW WINDS WILL DIMINISH TOWARDS
DAWN...WITH IFR CEILINGS LIKELY IMPROVING TOWARDS MVFR AS WELL.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR KYZ044-050>052-
058>060-068-069-088-104-106>120.
&&
UPDATE...GEOGERIAN
SHORT TERM...KAS
LONG TERM...JP
AVIATION...GEOGERIAN
Hazardous weather outlook, Dec 24, 10:49 AM EST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1049 AM EST WED DEC 24 2014
KYZ044-050>052-058>060-068-069-088-104-106>120-251200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-
BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...
JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
WHITESBURG...INEZ...PIKEVILLE
1049 AM EST WED DEC 24 2014
...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING.
ANY THUNDERSTORMS COULD CONTAIN STRONG WIND GUSTS UP TO 45 MPH.
ADDITIONALLY...STRONG WINDS WILL DEVELOP THIS AFTERNOON ALONG AND
BEHIND A COLD FRONT AND CONTINUE THROUGH THE EVENING HOURS. WINDS
COULD GUST UP TO 45 MPH AT TIMES.
THERE IS A CHANCE OF SNOW...ESPECIALLY ON RIDGES ABOVE 2500
FEET...LATE TONIGHT. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A CHANCE OF SNOW WILL LINGER INTO CHRISTMAS MORNING...MAINLY FOR
RIDGES ABOVE 2500 FEET. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED.
THERE IS A CHANCE OF SNOW LATE SUNDAY NIGHT INTO MONDAY
MORNING...MAINLY NORTH OF THE MOUNTAIN PARKWAY.
SNOW IS POSSIBLE AGAIN FROM MONDAY NIGHT THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
KYZ079-080-083>087-251200-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-
INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE
1049 AM EST WED DEC 24 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. ANY THUNDERSTORMS COULD
CONTAIN STRONG WINDS GUSTS UP TO 45 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SNOW IS POSSIBLE FROM MONDAY NIGHT THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
KAS/GEOGERIAN
In the hours before
Special weather statement, Dec 24, 2:05 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
205 PM EST WED DEC 24 2014
KYZ068-079-083-084-242000-
MCCREARY-PULASKI-ROCKCASTLE-WAYNE-
205 PM EST WED DEC 24 2014
...A LINE OF SHOWERS CONTAINING STRONG AND GUSTY WINDS TO
AFFECT THE FOLLOWING COUNTIES THROUGH 300 PM EST WEDNESDAY
AFTERNOON...
MCCREARY...
PULASKI...
ROCKCASTLE AND
WAYNE.
AT 203 PM EST...A LINE OF INTENSE SHOWERS WAS LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTHWEST OF GUM SULPHUR TO 11 MILES SOUTH
OF MOUNT PISGAH...OR ALONG A LINE EXTENDING FROM 21 MILES WEST OF
BEREA TO 16 MILES EAST OF BYRDSTOWN...MOVING EAST AT 20 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PULASKI COUNTY
PARK AROUND 210 PM EST...SCIENCE HILL AROUND 215 PM EST...KIDDS
CROSSING AROUND 220 PM EST...SOMERSET PULASKI AIRPORT AROUND 225 PM
EST...TATEVILLE AROUND 230 PM EST...
RESIDENTS SHOULD BRIEF HEAVY RAIN AND GUSTY WINDS OF 40 TO 45 MPH
IN THESE AREAS.
&&
LAT...LON 3661 8494 3716 8484 3736 8456 3734 8450
3749 8445 3748 8438 3754 8435 3753 8421
3737 8414 3730 8415 3722 8427 3709 8428
3706 8433 3700 8432 3695 8437 3695 8430
3684 8434 3683 8432 3681 8436 3659 8428
TIME...MOT...LOC 1903Z 283DEG 18KT 3759 8465 3650 8484
GEOGERIANEvent by event
6 thunderstorm wind, 4 strong wind, 2 high wind. Local standard time, as filed.
Strong Wind, Pulaski
- When
- December 24, 2:10 PM EST
- Where
- Pulaski forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.104, -84.577 (the zone’s center; the record gives no point)
A tree was blown down on KY Hwy 1247 and another tree was blown down along Freedom Church Rd in Eubank.
High Wind, Pulaski
- When
- December 24, 2:15 PM EST
- Where
- Pulaski forecast zone
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.104, -84.577 (the zone’s center; the record gives no point)
A 61 mph wind gust was measured by the AWOS unit 2 miles south of Somerset.
Strong Wind, Lee
- When
- December 24, 3:15 PM EST
- Where
- Lee forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.595, -83.716 (the zone’s center; the record gives no point)
Shingles were blown off the roof of a house in Beattyville.
Strong Wind, Fleming
- When
- December 24, 3:20 PM EST
- Where
- Fleming forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.370, -83.697 (the zone’s center; the record gives no point)
A tree was blown down and onto a truck in Ewing.
High Wind, Leslie
- When
- December 24, 3:40 PM EST
- Where
- Leslie forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 37.094, -83.381 (the zone’s center; the record gives no point)
A trailer was blown off it's foundation and one tree was blown down along Highway 80.
Strong Wind, Knott
- When
- December 24, 4:45 PM EST
- Where
- Knott forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 37.354, -82.954 (the zone’s center; the record gives no point)
A wind gust of 55 mph was measured at the mesonet site 5 miles north of Hindman.
Thunderstorm Wind, Floyd
- When
- December 24, 5:20 PM EST
- Where
- Floyd County, 0.69 mi N of Boldman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 37.540, -82.630
Trees were blown down on Hwy 979 in Harold.
Thunderstorm Wind, Floyd
- When
- December 24, 5:20 PM EST
- Where
- Floyd County, 1.78 mi WSW of Wonder
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 37.620, -82.630
One tree was blown down on Hwy 1428 between Allen and Martin on Betsy Clark Branch Rd.
Thunderstorm Wind, Martin
- When
- December 24, 5:20 PM EST
- Where
- Martin County, 0.88 mi NW of Job
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 37.940, -82.540
Trees were blown down on Old KY Route 3.
Thunderstorm Wind, Pike
- When
- December 24, 5:30 PM EST
- Where
- Pike County, 0.55 mi E of Fords Branch
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 37.430, -82.510
A tree was blown down near Hwy 460 1 mile west of Shelbiana.
Thunderstorm Wind, Pike
- When
- December 24, 5:50 PM EST
- Where
- Pike County, 0.55 mi E of Nampa
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 37.600, -82.160
A tree was blown down on Hwy 194 E in Freeburn.
Thunderstorm Wind, Pike
- When
- December 24, 5:50 PM EST
- Where
- Pike County, Belfry
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 37.620, -82.270
A tree was blown down on KY 1056 on Ball Fork in Belfry.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Idaho, December 24 to 25, 20142 deaths · 8 injured · $23,000 · 10 events
- Dense Fog in California, December 24, 20142 deaths · $200,000 · 1 event
- Dense Fog in New York, December 24 to 25, 2014$2.0 million · 2 events
- Dense Fog in New Jersey, December 24 to 25, 2014$1.0 million · 1 event
- Tornado in North Carolina, December 24, 20141 injured · $60,000 · EF1 · 1 event
- High Wind in New York, December 24 to 25, 2014$210,000 · 52 kt wind · 5 events
- Tornado and Damaging Winds in Ohio, December 24, 2014$44,000 · EF0 · 11 events
- Damaging Winds in New York, December 24, 2014$60,000 · 50 kt wind · 4 events
- Damaging Winds in Pennsylvania, December 24, 2014$30,000 · 50 kt wind · 6 events
- Damaging Winds and High Wind in Ohio, December 24, 2014$25,000 · 60 kt wind · 9 events
- Tornado and Damaging Winds in Georgia, December 24, 2014EF1 · 4 events
- High Wind and Strong Wind in Pennsylvania, December 24, 2014$25,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 552884, 552885, 552886, 552887, 554851, 552889, 552878, 552879, 552880, 552881, 552882, 552883.